Sign in to follow this  
Followers 0
bunnybear

Is It Really Okay To Take Two Antidepressants??

13 posts in this topic

Posted

I am taking 300mg of WB and 10mg of Paxil a day, and it has only been a month but I had a heart palpalation today, and my heart was just pounding it was so scary, i thought i was going to have a heart attack! I really think that it might be from these meds, im scared that it is going to happen again, i have another appt. in about a week or two but idk, has anyone ever had that happen?

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

Hey Bunny,

I have been on Wellbutrin XL 300mg for 4 months and Celexa 20mg for 1 month. The combination is working very well. Many people have success with combining WB (norepinephrine and dopamine) and an SSRI (serotonin). Since the two work on different pathways, they complement each other.

On my first few weeks of Wellbutrin, I experienced periods of stimulation, anxiety, rapid heartbeat, and even high blood pressure, but all of that has faded away. Now I can't even tell I'm on it, it's so smooth. I would give your body some more time to adjust, but definitely tell your doctor about all of your side effects.

Share this post


Link to post
Share on other sites

Posted

I am taking 300mg of WB and 10mg of Paxil a day, and it has only been a month but I had a heart palpalation today, and my heart was just pounding it was so scary, i thought i was going to have a heart attack! I really think that it might be from these meds, im scared that it is going to happen again, i have another appt. in about a week or two but idk, has anyone ever had that happen?

Bunnybear,

If you dont usually get heart palpitations, it probably is the meds. I would call my doctor now and tell him. Could be something is a little too strong for you.

I take Wellb and Paxil and it works well but I do have hbp now and have to take hbp meds. I know its from the Wellb because I usually have low bp.

Once when on just Paxil (after having gone off for awhile) I had skipped heart beats. That was scary. My dumb gp shrugged it off saying some people have that naturally - well I dont. Even her asst. was concerned. Left that gp and went to the psychiatrist. Doing well now on 400 Wellb and 40 Paxil but I take 1/2 to 1 xanex if I feel nervous or anxious. Supposed to take one 3 times a day but it can make me tired.

Good Luck to you!!!!

Gentle Sun

Share this post


Link to post
Share on other sites

Posted

Bunnybear:

I agree with Gentle Sun 100%. Definitely contact your doc and tell him/her about the heart palpitations that you've been experiencing. Probably is a SE of WB, but you'll need a doc to ascertain that for sure.

Please let us know what your doc says.

:hearts:

-Bean

Share this post


Link to post
Share on other sites

Posted

SE's vary from person to person. Tell your pdoc about the papitations and get some feedback. It's possible that the dosages need to be adjusted or your meds need to be changed.

I currently take 2 AD's that are compatible with each other and have had no problems.

Sheepwoman :hearts:

Share this post


Link to post
Share on other sites

Posted

I take Wellbutrin and Zoloft -- I haven't had heart palpitations but since going on the Wellbutrin it raised my blood pressure enough to have me go on meds.

It has also caused my pulse to be higher than it was previously (about 85 now versus 55 before).

Share this post


Link to post
Share on other sites

Posted

I take Wellbutrin and Zoloft -- I haven't had heart palpitations but since going on the Wellbutrin it raised my blood pressure enough to have me go on meds.

It has also caused my pulse to be higher than it was previously (about 85 now versus 55 before).

Rattman:

Sorry to hear that you now have HBP. Does the BP med have it under control?

:hearts:

-Bean

Share this post


Link to post
Share on other sites

Posted

Hey Bean --

It's taken about 5 different BP meds to find the one that finally works without too many side effects. Metoprolol lowered my bloodpressure very well, but gave me nausea and heart palpitations, Lisinopril worked for about 2 months then the BP went back up - increased the dose to 20mg and then I got nauseated on the Lisinopril -- so doctor tried Toprol XL (another version of Meoprolol) and that caused me to have chest pains and a funny feeling in my chest -- lastly he put me on Diovan and it seems to be working well. I haven't had the BP tested in about 2 weeks but I'm not having the physical symptoms of high BP that I was having previously so it must be working. I go back to the DR in about 3 more weeks for a check on it.

The other negative thing of Toprol XL and Metoprolol is that I work out and rollerblade -- and because those 2 lower your heart rate so much, I'd get physically tired a lot easier and my muscles would get strained easier -- so Diovan SO FAR is the best I've tried.

I thought about going off the Wellbutrin, but I'd rather deal with the BP meds because the Wellbutrin/Zoloft combination is the best I've felt in years.

Thanks for checking :hearts:

J

I take Wellbutrin and Zoloft -- I haven't had heart palpitations but since going on the Wellbutrin it raised my blood pressure enough to have me go on meds.

It has also caused my pulse to be higher than it was previously (about 85 now versus 55 before).

Rattman:

Sorry to hear that you now have HBP. Does the BP med have it under control?

:bump:

-Bean

Share this post


Link to post
Share on other sites

Posted

I thought about going off the Wellbutrin, but I'd rather deal with the BP meds because the Wellbutrin/Zoloft combination is the best I've felt in years.

Rattman:

I'm so happy to hear that the WB/Zoloft combo is working! :bump: Hope that Diovan is the answer for your high BP.

You mentioned a doc appt in a few weeks. Be sure, please, to let us know how it goes.

:hearts:

-Bean

Share this post


Link to post
Share on other sites

Posted

Hey thank you all very much for the advice! I am seeing a new doctor next week, because I am not happy with my current doctor... I don't feel like taking both of these meds are the right combo for me. I had another heart palpalation too.. well, i will let you know how it goes and who knows what ill be next? :hearts:

Share this post


Link to post
Share on other sites

Posted

Bunnybear:

By all means, please do update us after your appt with the new doc.

:hearts:

-Bean

Share this post


Link to post
Share on other sites

Posted

I've been on Lexapro 20mg for almost 2 years, and lately it has seemed to lose a lot of its earlier effectiveness. I met with a new psychiatrist for the first time yesterday, and she is adding Wellbutrin SR to my meds, starting out at 100 mg/day to make sure I don't experience any seizures, and then bumping it up to 200. From what I've researched, taking these two meds together, by itself, is safe, but of course can have serious adverse side effects in some patients. However, I was on WB a few years back and tolerated it well (took myself off - won't do that again), so I'm optimistic about this combo helping me with severe fatigue, body pain and general malaise.

I will report my progress from time to time for the benefit of this forum, and look forward to reading what others might have to report about this or combo.

Share this post


Link to post
Share on other sites

Posted

tbeav:

I'm glad that you met with a new doc and sought out treatment when you realized that you were slipping. In a situation like that it's best not to wait.

I'm not on Lexapro, but do take WB with other meds (Effexor, Lithium, Risperdal, Halcion and Xanax). When the WB was added to my little cocktail (over 6 years ago) I felt an immediate difference. WB was like a miracle drug for me.

I do have to caution you that WB can cause restlessness and sleepless nights. It's best to take it as early in the morning as possible.

Please keep us posted.

:hearts:

-Bean

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0